Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 127, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 9, 2012, 3:37 AM EST. It took effect at Dec 9, 2012, 4:00 AM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 3:37 AM EST (08:37 UTC)
- In effect from
- Dec 9, 2012, 4:00 AM EST
- Expired
- Dec 10, 2012, 5:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
681 WHUS73 KAPX 090837 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 AM EST SUN DEC 9 2012 LMZ323-341-342-344>346-091645- /O.NEW.KAPX.SC.Y.0127.121209T0900Z-121210T1100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 337 AM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-091645- /O.NEW.KAPX.SC.Y.0127.121209T0900Z-121210T1100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 337 AM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
942 WHUS73 KAPX 092116 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EST SUN DEC 9 2012 LMZ323-341-342-344>346-100530- /O.EXT.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 416 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-100530- /O.EXT.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 416 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
438 WHUS73 KAPX 100302 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1002 PM EST SUN DEC 9 2012 LMZ323-341-342-344>346-101000- /O.CON.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1002 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-101000- /O.CON.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1002 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 12:34 AM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 9, 12:34 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1234 AM EST SUN DEC 9 2012 .SYNOPSIS... ISSUED AT 355 PM EST SAT DEC 8 2012 WEAK HIGH PRESSURE WILL BRING QUIET CONDITIONS TO THE REGION TONIGHT...UNTIL ANOTHER AREA OF LOW PRESSURE ENTERS THE GREAT LAKES REGION SUNDAY INTO MONDAY...AND GENERATING ANOTHER ROUND OF SNOW TO NORTHERN MICHIGAN. ACCUMULATIONS ARE EXPECTED...ESPECIALLY SUNDAY INTO SUNDAY NIGHT. THE WEATHER WILL TURN QUIETER FOR THE START OF THE WORK WEEK...WITH LINGERING LAKE EFFECT SNOW SHOWERS...AND ANOTHER WEAK SYSTEM TO SKIRT THE NORTHERN GREAT LAKES ON TUESDAY. && .UPDATE... ISSUED AT 1231 AM EST SUN DEC 9 2012 LATEST MODELS ARE BEGINNING TO SHOW THAT WE ARE GOING TO START WITH A REPEAT OF YESTERDAY MORNING. LOW LEVEL DRY AIR WILL DELAY THE ONSET OF SNOW INTO THE REGION. THE CURRENT FORECAST REFLECTS THAT FOR THE OVERNIGHT, HOWEVER, SOME OF THE SNOW AMOUNTS FOR LATER TODAY, MAY HAVE TO BE ADJUSTED BASED ON THE LATEST TREND. OTHERWISE, THINGS LOOK ON TRACK FOR THE OVERNIGHT. UPDATE ISSUED AT 1018 PM EST SAT DEC 8 2012 SURFACE RIDGE AXIS IS NOW DIRECTLY OVERHEAD LATE THIS EVENING. SURFACE OBS INDICATE LOW CLOUDS HAVE CLEARED ACROSS OUR FAR SW CWA...BUT IR SATELLITE SHOWS MID/HIGH CLOUDS STREAMING INTO LWR MICHIGAN AHEAD OF DEVELOPING LOW PRESSURE OVER THE NRN PLAINS. THIS CLEARING OF LOW CLOUDS WILL PROGRESS NORTHWARD DURING THE OVERNIGHT HOURS...ONLY TO BE REPLACED BY INCREASING MID/HIGH CLOUDS. THUS...A PARTLY TO MOSTLY CLOUDY FORECAST IS STILL ON TARGET FOR THE BALANCE OF THE NIGHT. WILL DROP OVERNIGHT LOWS A FEW DEGREES IN MOST LOCATIONS BASED ON THE EXPECTATION OF DIMINISHING LOW CLOUDS/PARTIAL CLEARING AND BASED ON CURRENT DWPTS IN THE LOW TO MID 20S. UPDATE ISSUED AT 706 PM EST SAT DEC 8 2012 LOW CLOUDS REMAIN OVER OUR ENTIRE CWA THIS EVENING...BUT CIGS ARE SHOWING SIGNS OF LIFTING ACROSS THE SW CWA. MESOSCALE AREA OF LAKE-INDUCED SNOW DID MOVE ONSHORE ACROSS NW PORTIONS OF CHIPPEWA COUNTY...AND APPEARS TO BE ON ITS WAY OUT PER LATEST RADAR IMAGE FROM MONTREAL RIVER. STILL EXPECT A FEW SNOW SHOWERS ACROSS THIS AREA DURING THE EVENING BEFORE LOW LEVEL FLOW BECOMES LIGHT AND SHIFTS TO THE EAST IN ADVANCE OF THE NEXT SYSTEM SLATED TO BRING US SOME SNOW TOMORROW. IN THE MEANTIME...EXPECT SOME PARTIAL CLEARING TONIGHT AS THE UPSTREAM SURFACE RIDGE AXIS BUILDS INTO THE REGION AND LOW LEVEL DRYING TAKES PLACE. WILL NEED TO KEEP A CLOSE EYE ON HOW TEMPS RESPONSE TO DIMINISHING CLOUDS...AND MAY NEED TO MAKE SOME MINOR DOWNWARD ADJUSTMENTS IF CLEARING IS MORE PRONOUNCED THAN EXPECTED. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 355 PM EST SAT DEC 8 2012 18Z SURFACE ANALYSIS SHOWS A 1008MB LOW OVER THE LOWER GREAT LAKES WITH A COLD FRONT TRAILING BACK TO THE SOUTHWEST ACROSS THE OHIO VALLEY AND INTO ARKANSAS/EAST TEXAS. ZONALLY ORIENTED AREA OF HIGH PRESSURE ACROSS THE CANADIAN PRAIRIES AND EAST INTO NORTHERN ONTARIO...WITH A SOUTHWARD EXTENSION INTO THE UPPER MIDWEST. FARTHER UPSTREAM IS A BROAD AREA OF LOW PRESSURE IN THE LEE OF THE NORTHERN ROCKIES...ASSOCIATED WITH AN UPPER DISTURBANCE/JET STREAK DIGGING SOUTHEAST ACROSS MONTANA/IDAHO/COLORADO. ALL EYES IN THE SHORT TERM WILL BE ON THE ENERGY COMING ACROSS THE ROCKIES...INITIAL AREA OF LOW PRESSURE MOVING INTO THE HIGH PLAINS IS FORECAST TO WEAKEN AS A SECONDARY AREA OF LOW PRESSURE SPINS UP OVER THE SOUTHERN PLAINS SUNDAY AND LIFTS NORTHEAST TOWARD INDIANA/OHIO BY SUNDAY EVENING (APPEARS PARTLY A CONSEQUENCE OF SUBTROPICAL JET ENERGY GETTING PULLED NORTH AHEAD OF DIGGING SHORT WAVE TROUGH). TIMING AND PRECIPITATION AMOUNTS THROUGH SUNDAY AFTERNOON WILL BE THE MAIN FORECAST CONCERN IN THE NEAR TERM. CURRENTLY...SYNOPTIC MOISTURE FROM THIS MORNING'S SHORT WAVE PASSAGE CONTINUES TO DEPART...WITH LAKE/DIURNALLY INDUCED STRATOCUMULUS FILLING IN IN ITS WAKE. FEW WEAK SPOTTY RADAR RETURNS OFF LAKE MICHIGAN THIS AFTERNOON...BUT A SOUTHEAST MOVING MESOSCALE VORTICITY CENTER MAKING A BEAD TOWARD GRAND MARAIS INDUCING SOME DECENT SNOW SHOWER ACTIVITY OVER MUCH OF EASTERN LAKE SUPERIOR. ACTIVITY NOT PARTICULARLY ORGANIZED...BUT GOOD COVERAGE WITH SOME SPOTS OF 30-40DBZ RETURNS OFF THE MONTREAL RIVER RADAR AND HEADING TOWARD NORTHWEST CHIPPEWA COUNTY. SO FIRST PROBLEM FOR TONIGHT IS DEALING WITH THIS...WHICH MAY RESULT IN SEVERAL HOURS (21Z-03Z ROUGHLY) OF OCCASIONAL SNOW BURSTS OVER WESTERN CHIPPEWA COUNTY...WITH SNOW SHOWERS EXPECTED TO DIMINISH WITH INLAND EXTENT AS SUPPORTING FORCING (I.E. CIRCULATION CENTER) WEAKENS. AFTER MIDNIGHT LOCAL DRAINAGE WINDS WILL PREDOMINATE WITH SURFACE RIDGING SLIDING ACROSS MICHIGAN. THIS IS EXPECTED TO PUSH ANY REMAINING LAKE CLOUDS/SNOW SHOWERS/FLURRIES CLOSER TO WHITEFISH POINT AND POINTS NORTHWARD. ACROSS NORTHERN LOWER...BUILDING SURFACE RIDGE AND WEAKENING LOW LEVEL FLOW WILL PROMOTE LAND BREEZE DEVELOPMENT AND AN EVENTUAL PUSH OF REMAINING LAKE CLOUDS CLOSER TO THE SHORELINE AREAS. INTERIOR AREAS...ESPECIALLY TOWARD CENTRAL LOWER MICHIGAN SHOULD NORMALLY TEND TO SEE SOME CLEARING LATER THIS EVENING ONCE DIURNAL FORCING IS LOST. BUT CURRENT SATELLITE TRENDS AREN'T PROMISING...SO THIS PROCESS WILL LIKELY BE SLOW TO OCCUR IF IT DOES AT ALL. FLAT SHORT WAVE RIDGING CROSSES NORTHERN MICHIGAN TONIGHT...BEHIND IT MID/HIGH CLOUDS WILL OVERSPREAD THE REGION DURING THE EARLY MORNING HOURS OF SUNDAY. SUNDAY DAWNS WITH SHORT WAVE ENERGY MOVING INTO THE UPPER MIDWEST... ASSOCIATED SURFACE LOW OVER FAR WESTERN MINNESOTA WITH A SECOND LOW SPINNING UP ALONG THE OLD COLD FRONT IN THE MID MISSISSIPPI VALLEY VICINITY. LOW/MID LEVEL WARM ADVECTION INCREASE DURING THE MORNING ALONG WITH UPPER DIVERGENCE WITH MICHIGAN NICELY SETTLED IN BETWEEN JET STREAKS TO THE NORTH AND SOUTHWEST. PRECIPITATION TIMING WILL LIKELY DEPEND ON EVOLUTION OF LOW LEVEL MOISTENING...WITH THE NAM-WRF (SLOWER) AND THE GFS (QUICKER) SHOWING THEIR TYPICAL TENDENCIES. SOMETHING IN BETWEEN THESE EXTREMES IS USUALLY A PRETTY GOOD BET...AND WILL TRY TO UTILIZE A PROBABILISTIC APPROACH TO SPREADING SNOW NORTH DURING THE DAY (THOUGH WITH ONLY ONE POP VALUE...IN OTHER WORDS NOT PLAYING THE CHANCE-TO-LIKELY-TO- CATEGORICAL GAME). BROUGHT SNOW UP TO ROUGHLY A CHARLEVOIX-GAYLORD- HARRISVILLE LINE BY MIDDAY...AND THEN ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE AFTERNOON HOURS. LIQUID QPF VALUES FOR THE DAY GENERALLY 0.10-0.25 INCH SEEM REASONABLE (MOST ACROSS NORTHERN LOWER)...SOME CONCERNS ABOUT ENHANCEMENT IN EASTERLY FLOW OFF LAKE HURON...MOST LIKELY NORTH OF M-72 WHERE CBL DEPTH SUFFICIENT TO ACTUALLY CONTRIBUTE SOME ICE CRYSTALS TO THE PROCESS. SNOW RATIOS WILL PROBABLY TEND TOWARD THE LOWER SIDE (PROBABLY A NORTH-SOUTH GRADIENT GIVEN THERMAL TRENDS)...FAIRLY DEEP LAYER OF TEMPERATURES AT OR ABOVE -12C IN FORECAST SOUNDINGS SOUTH OF THE BRIDGE (ROUGHLY IN THE 10:1-15:1 RANGE). SO COMBINED FORECAST QPF AND SNOW RATIOS YIELD SNOWFALL TOTALS DURING THE DAY ON THE ORDER OF 1 TO 3 INCHES. SOME CONCERNS ABOUT PRECIPITATION TYPE ALONG THE LAKE HURON SHORELINE AND UP THROUGH THE STRAITS REGION WITH EASTERLY ONSHORE FLOW RESULTING IN A SHALLOW SURFACE BASED WARM LAYER. UNCERTAIN IF THIS WILL BE SUFFICIENTLY DEEP TO TURN SNOW OVER TO A MIX OR ALL RAIN...BUT JUST SOMETHING ELSE THAT WILL HAVE TO BE WATCHED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 355 PM EST SAT DEC 8 2012 LOTS TO THINK ABOUT...ESPECIALLY EARLY ON IN THE FORECAST. THE OVERALL PATTERN LOOKS LIKE IT WILL OFFER SEASONABLY CHILLY WEATHER TO START THE PERIOD WITH MILDER CONDITIONS EXPECTED LATER IN THE WEEK. FIRST OFF...WILL HAVE TO DEAL WITH THE DETAILS OF THE SECOND HALF OF THE SUNDAY AFTERNOON SYSTEM DURING THE SUNDAY NIGHT PERIOD. THE EXACT TRACK OF THE STORM AND THE MOVEMENT OF THE ASSOCIATED DRY SLOT REMAINS THE BIGGEST CHALLENGE. ATTENTION WILL THEN TURN TO LAKE EFFECT POTENTIAL FOR MONDAY INTO TUESDAY. AN ALBERTA CLIPPER MOVES BY TO OUR NORTH TUESDAY NIGHT. A MILDER ZONAL FLOW ALOFT WITH SURFACE HIGH PRESSURE CENTERED TO OUR SOUTHEAST DEVELOPS FOR THE MIDDLE AND END OF THE WEEK. LASTLY...ANOTHER STORM SYSTEM IS POSSIBLE FOR NEXT WEEKEND TO CLOSE OUT THE FORECAST. SUNDAY NIGHT...ONGOING MODERATE ISENTROPIC ASCENT (I-280K) AND DIV Q TO START OUT SHOULD CONTINUE TO YIELD MORE SNOW ACROSS THE ENTIRE FORECAST AREA. MEANWHILE...NORTHERN STREAM ENERGY FIZZLES OUT WITH ENERGY TAKING OVER TO OUR SOUTHEAST YIELDING A DEEPENING AREA OF SURFACE LOW PRESSURE. ALTHOUGH A TOUGH CALL...AM STILL EXPECTING THE DRY SLOT TO PROGRESS NORTHWARD INTO MUCH OF NORTHERN LOWER LATER IN THE EVENING SHUTTING OFF THE SNOW...AND POSSIBLY LEADING TO AREAS OF FREEZING DRIZZLE OVERNIGHT. MEANWHILE...FARTHER NORTH ACROSS EASTERN UPPER AND NORTHEAST LOWER...SNOW SHOULD CONTINUE. ADDITIONAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 4 INCHES ACROSS EASTERN UPPER TO AROUND ANOTHER INCH ACROSS THE FAR SOUTH. THIS RESULTS IN STORM TOTAL ACCUMULATIONS IN THE 3 TO 6 INCH RANGE RESULTING IN A SOLID WINTER WEATHER OR SNOW ADVISORY (DEPENDENT UPON THE FREEZING DRIZZLE ASPECT). WOULD EXPECT THE MIDNIGHT SHIFT TO ISSUE HEADLINES EARLY SUNDAY MORNING. LOWS MAINLY IN THE 20S. MONDAY...LOW PRESSURE PULLS AWAY TO THE NORTHEAST. WRAP AROUND DEFORMATION DRIVEN LIGHT SNOW LIKELY CLIPS THE NORTHWESTERN PORTION OF THE FORECAST AREA IN THE MORNING WITH AROUND AN ADDITIONAL INCH OR SO OF ACCUMULATION. A LITTLE NORTH OR NORTH NORTHWEST FLOW LAKE CONTRIBUTION IS POSSIBLE AS WELL BUT WILL NOT GO TOO CRAZY IN THIS REGARD AS THE DETAILS OF THIS STORM REMAIN A BIT UNCERTAIN. LINGERING LAKE EFFECT SNOW SHOWERS FOR THE AFTERNOON AND PERHAPS SOME PARTIAL CLEARING ELSEWHERE. HIGHS RANGING FROM THE MIDDLE AND UPPER 20S NORTH TO THE LOWER AND MIDDLE 30S SOUTH. MONDAY NIGHT INTO TUESDAY...WEAK HIGH PRESSURE TO OUR NORTH YIELDS LIGHT WIND FIELDS. SO DESPITE OVER LAKE INSTABILITY BEING SUFFICIENT...WILL HAVE A HARD TIME ORGANIZING ACTIVITY (HUGGING THE LAKE SHORES). PARTLY TO MOSTLY CLOUDY ELSEWHERE. LOWS IN THE TEENS TO LOWER 20S. HIGHS IN THE MIDDLE 20S TO LOWER 30S. TUESDAY NIGHT...AN ALBERTA CLIPPER MOVING BY TO OUR NORTH BRINGS A CHANCE OF LIGHT SNOW ACROSS THE FAR NORTHERN PORTION OF THE FORECAST AREA. LOWS MAINLY IN THE 20S. WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS ARE IN PRETTY GOOD AGREEMENT THAT WE GET INTO A MILER NEARLY ZONAL FLOW ALOFT. MEANWHILE AT THE SURFACE...HIGH PRESSURE IS CENTERED TO THE SOUTHEAST WITH WEAK DISTURBANCES MOVING BY TO OUR NORTH ACROSS CENTRAL CANADA. THIS SHOULD LEAD TO A FAIRLY QUIET PERIOD WITH MILD TEMPERATES FOR THE MIDDLE OF DECEMBER ACROSS NORTHERN MICHIGAN. SATURDAY...EXTENDED MODELS HAVE DIFFERENT SCENARIOS INVOLVING ENERGY MOVING OUT OF THE SOUTHERN ROCKIES TOWARD THE WESTERN GREAT LAKES. THE MAIN DIFFERENCES LIE IN THE TRACK WHICH WILL DETERMINE THE PRECIPITATION TYPE (RIGHT NOW HAVE EITHER RAIN OR SNOW). && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1231 AM EST SUN DEC 9 2012 REMAINING MVFR CIGS WILL IMPROVE TO VFR OVERNIGHT AS LOW CLOUDS DIMINISH IN RESPONSE TO SURFACE RIDGING/SUBSIDENCE AND DRIER LOW LEVEL AIR TEMPORARILY BUILDING INTO MICHIGAN. CONDITIONS WILL QUICKLY DETERIORATE TO IFR THIS AFTERNOON AS WIDESPREAD SNOW DEVELOPS AS A COMPLEX AREA OF LOW PRESSURE TRACKS EASTWARD THRU THE SRN GREAT LAKES. MAINLY LIGHT WINDS TONIGHT WILL BECOME EAST AND STRENGTHEN TO AROUND 10 KTS THIS MORNING. && .MARINE... ISSUED AT 355 PM EST SAT DEC 8 2012 WEAK GRADIENT WILL BE IN PLACE TONIGHT AS SURFACE RIDGE AXIS CROSSES THE UPPER GREAT LAKES. WINDS WILL BEGIN TO PICK UP OUT OF A MORE EASTERLY DIRECTION STARTING SUNDAY MORNING...AND MAY NECESSITATE SMALL CRAFT ADVISORIES ON AT LEAST NORTHERN LAKE HURON FOR SUNDAY AFTERNOON/NIGHT (BOTH WINDS AND WAVES). && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JL SYNOPSIS...TJL SHORT TERM...JPB LONG TERM...AJS AVIATION...MR MARINE...JPB
Hazardous weather outlook, Dec 8, 4:03 PM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EST SAT DEC 8 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091245- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 403 PM EST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN DURING THE DAY SUNDAY...AND CONTINUE INTO SUNDAY NIGHT. SNOW MAY TAPER OFF TO FREEZING DRIZZLE ACROSS NORTHERN LOWER MICHIGAN SUNDAY NIGHT. SEVERAL INCHES OF ACCUMULATION ARE EXPECTED...WHICH MAY IMPACT TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:26 AM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 26 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.